advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Herkimer, New York, USA:

Is it unusual for a 10 year old diabetic to be confused when his sugar is low? Also, he has frequent headaches that I think are migraine because he vomits for quite awhile. Is that common for diabetics?

Answer:

Confusion, headaches, abdominal pain and irritability are common accompaniments to hypoglycemia; vomiting rather less so. What I would suggest is doing a number of blood sugars especially at the beginning of what you think might be a migraine episode to find out if they are indeed low. In addition you could see if small supplements of sugars such as a glass of orange juice significantly ameliorate the symptoms something that would confirm hypoglycemia. And if sustained preventative measures alleviated the symptoms this would confirm the diagnosis. Confusion, headaches, and vomiting can also be features of migraine and if there is a family history of this or any evidence of a prodrome e.g.dizziness, spots before eyes or visual field defects, then you need to plan appropriate management with your son's doctor.

DOB

Original posting 22 May 1999
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.